MAUDE Adverse Event Report: COOK INC ZENITH WITH Z-TRAK AAA ENDOVASCULAR GRAFT CONVERTER; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH WITH Z-TRAK AAA ENDOVASCULAR GRAFT CONVERTER; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55192
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The area representative reported that during preparation for an aortoiliac endovascular aneurysm repair (evar) procedure on a male patient, when the zenith with z-trak aaa endovascular graft converter was flushed, the fluid poured out of the back end of the captor valve.When this device was introduced into the patient, blood also started leaking from the valve.Once the graft was deployed the delivery system was removed and a 20fr sheath was inserted to replace it.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Corrected data: report source.Investigation/evaluation: the product was returned for investigation.A review of complaint history, the device history record, documentation, instructions for use (ifu), manufacturing instructions and quality control data was conducted.The product was returned and a device failure analysis was performed.Water was injected into the system through the valve flushing port and fluid emerged immediately with little pressure.The device history record was reviewed, for 5409778 (finished assembly), sa5294975/sa5229814 (sheath assembly), and sa5126375/sa5098242 (captor valve assembly), noting no non-conformances related to the reported failure mode.A review of complaint history revealed that this is the only reported complaint associated to the complaint lot number.Each zenith device is shipped with instructions for use (ifu), listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.Per the ifu: inspect the device and packaging to verify that no damage has occurred as a result of shipping.If damage has occurred, do not use the product and return to cook.It is important to monitor blood loss from the hemostatic valve throughout the procedure, but is specifically relevant during and after manipulation of the gray positioner.After the gray positioner has been removed, if blood loss is excessive, consider placing an uninflated molding balloon or an introduction system dilator within the valve, restricting flow.Based on the information provided and the device analysis, the root cause for the reported issue is manufacturing related.Measures have been initiated to address this failure mode.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.Appropriate personnel have been notified of this event.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.

Brand Name
ZENITH WITH Z-TRAK AAA ENDOVASCULAR GRAFT CONVERTER
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7035601
Report Number1820334-2017-03780
Device Sequence Number19342091
Product Code MIH
UDI-Device Identifier10827002551920
UDI-Public(01)10827002551920(17)171107(10)5409778
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG55192
Device Catalogue NumberESC-28-12-80-ZT
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer02/05/2018
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date03/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1